Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jan 14, 2021, 2:46 PM CST. It took effect at Jan 14, 2021, 3:00 PM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2021, 2:46 PM CST (20:46 UTC)
- In effect from
- Jan 14, 2021, 3:00 PM CST
- Expired
- Jan 16, 2021, 9:00 AM CST
- In force
- 42 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
039 WHUS74 KHGX 142046 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 246 PM CST Thu Jan 14 2021 GMZ350-355-370-375-150500- /O.NEW.KHGX.SC.Y.0004.210114T2100Z-210115T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 246 PM CST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
079 WHUS74 KHGX 150316 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 916 PM CST Thu Jan 14 2021 GMZ350-355-370-375-151130- /O.EXT.KHGX.SC.Y.0004.000000T0000Z-210116T0000Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 916 PM CST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
376 WHUS74 KHGX 150949 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 349 AM CST Fri Jan 15 2021 GMZ330-335-151800- /O.EXB.KHGX.SC.Y.0004.210115T1300Z-210116T0300Z/ /O.NEW.KHGX.LO.Y.0004.210115T1500Z-210117T0000Z/ Matagorda Bay-Galveston Bay- 349 AM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CST THIS EVENING... ...LOW WATER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST SATURDAY... * WHAT...For the Low Water Advisory, abnormally low water levels expected. For the Small Craft Advisory, northwest winds 10 to 15 knots early this morning increasing to around 20 kt with gusts of 25 to 30 kt and rough waters expected. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...For the Low Water Advisory, from 9 AM this morning to 6 PM CST Saturday. For the Small Craft Advisory, from 7 AM this morning to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions as low tide approaches and continue through the low tide cycle on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-151800- /O.EXT.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 349 AM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Northwest winds 15 to 20 knots this morning increasing to 20 to 25 kt with gusts up to 35 kt expected by around noon. Winds and wind gusts should gradually lower to 15 to 20 knots with gusts around 25 knots late this evening. Seas of 3 to 6 feet nearshore and 4 to 8 feet offshore. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
804 WHUS74 KHGX 151536 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 936 AM CST Fri Jan 15 2021 GMZ330-335-152345- /O.CON.KHGX.LO.Y.0004.000000T0000Z-210117T0000Z/ /O.CON.KHGX.SC.Y.0004.000000T0000Z-210116T0300Z/ Matagorda Bay-Galveston Bay- 936 AM CST Fri Jan 15 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...For the Low Water Advisory, abnormally low water levels expected. For the Small Craft Advisory, northwest winds 10 to 15 knots early this morning increasing to around 20 kt with gusts of 25 to 30 kt and rough waters expected. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...For the Low Water Advisory, from 9 AM this morning to 6 PM CST Saturday. For the Small Craft Advisory, from 7 AM this morning to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions as low tide approaches and continue through the low tide cycle on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-152345- /O.CON.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 936 AM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Northwest winds 15 to 20 knots this morning increasing to 20 to 25 knots with gusts up to 35 kt in the afternoon. Winds and wind gusts should gradually lower to 15 to 20 knots with gusts around 25 knots late this evening. Seas of 3 to 6 feet nearshore and 4 to 8 feet offshore. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
241 WHUS74 KHGX 152110 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 310 PM CST Fri Jan 15 2021 GMZ330-335-160515- /O.CAN.KHGX.SC.Y.0004.000000T0000Z-210116T0300Z/ /O.CON.KHGX.LO.Y.0004.000000T0000Z-210117T0000Z/ Matagorda Bay-Galveston Bay- 310 PM CST Fri Jan 15 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Low Water Advisory, abnormally low water levels expected. Water levels are expected to fall to between 1 and 2 feet below normal. Sustained winds will be between 15 and 20 knots this evening with wind speeds diminishing after midnight. Mariners in small craft are urged to use caution. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions as low tide approaches and continue through the low tide cycle on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ350-355-370-375-160515- /O.CON.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 310 PM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Northwest winds 15 to 25 knots with higher gusts. Seas of 3 to 6 feet nearshore and 4 to 8 feet offshore. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
803 WHUS74 KHGX 160330 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 930 PM CST Fri Jan 15 2021 GMZ350-355-160430- /O.CAN.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 930 PM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have decreased to below Advisory levels. $$ GMZ330-335-161130- /O.CON.KHGX.LO.Y.0004.000000T0000Z-210117T0000Z/ Matagorda Bay-Galveston Bay- 930 PM CST Fri Jan 15 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...For the Low Water Advisory, abnormally low water levels expected. Water levels are expected to fall to between 1 and 2 feet below normal. Mariners in small craft are urged to use caution. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions as low tide approaches and continue through the low tide cycle on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ370-375-161130- /O.CON.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 930 PM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Northwest winds 15 to 25 knots with higher gusts. Seas 5 to 7 feet with occasional seas up to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
221 WHUS74 KHGX 160956 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 356 AM CST Sat Jan 16 2021 GMZ330-335-161800- /O.EXT.KHGX.LO.Y.0004.000000T0000Z-210117T0200Z/ Matagorda Bay-Galveston Bay- 356 AM CST Sat Jan 16 2021 ...LOW WATER ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...For the Low Water Advisory, abnormally low water levels expected. Water levels are expected to fall to between 1 and 2 feet below normal. Mariners in small craft are urged to use caution. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 8 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions as low tide approaches and continue through the low tide cycle on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ370-375-161500- /O.CON.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 356 AM CST Sat Jan 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northwest winds 15 to 25 knots with higher gusts. Seas 5 to 7 feet with occasional seas up to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
860 WHUS74 KHGX 161524 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 924 AM CST Sat Jan 16 2021 GMZ370-375-161630- /O.EXP.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 924 AM CST Sat Jan 16 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northwesterly winds have fallen below the Small Craft Advisory criteria. Wind speeds near 15 knots with gusts up to 20 knots still occuring in the Gulf Waters. Small Craft Should Exercise Caution through the early afternoon hours. $$ GMZ330-335-170100- /O.CON.KHGX.LO.Y.0004.000000T0000Z-210117T0200Z/ Matagorda Bay-Galveston Bay- 924 AM CST Sat Jan 16 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...For the Low Water Advisory, abnormally low water levels expected. Water levels are expected to fall to between 1 and 2 feet below normal. Mariners in small craft are urged to use caution. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 8 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions as low tide approaches and continue through the low tide cycle on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 11:35 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 14, 11:35 AM CST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1135 AM CST Thu Jan 14 2021 .AVIATION... VFR conds expected to continue through the TAF period. A weak cold front will cross the area between 19-23z with winds shifting to the NW and becoming briefly gusty. Winds will decouple after 03z except at coastal TAF sites. High pressure over West Texas will will bring a N-NW flow to area TAF sites and clear skies. There should be strong mixing so wind gusts look likely after 15z. 43 && .PREV DISCUSSION... /ISSUED 459 AM CST Thu Jan 14 2021/ SHORT TERM [Through Saturday Morning]... Some areas of patchy fog over night developed in the northern counties and some in the western counties as well. Most has been shallow not wide spread and is expected to burn off early Quiet conditions through the end of the week. High pressure in the northern Gulf of Mexico will move eastward as a weak upper level cool front moves through the area tonight. At this time, no active weather is associated with the system, outside of a wind shift from southwesterly to northwesterly. The northerly wind flow will bring drier and cooler air. Tomorrow, highs will be in the mid to upper 60s and Friday will be in the mid to upper 50s. Lows this morning are in the upper 30s with around 40 along the coastal counties and around 50 at the extreme coastal cities. Friday night will be colder with lows reaching freezing for most areas or just below. Extreme coastal cities will reach around 40. 35 LONG TERM [Saturday through Thursday]... Dry/quiet weather expected for the weekend as surface high pressure lingers over the area. Highs will range from the upper 50s into the lower 60s with lows in the mid to upper 30s inland and the lower to mid 40s at the coast. Skies will be mostly clear with winds light. We'll start to see some changes by Mon...with a lot of indications that the rest of the week will be a very wet/active one. The east- ward track of the surface high will allow for the return of a SE/S flow Mon as daytime temperatures warm into the mid and upper 60s. Via the strengthening onshore winds, increasing low-level moisture (PWs rising to AOA 1") could account for some isolated WAA showers Mon night/early Tues morning. However, POPs across SE TX should be increasing significantly starting Tues afternoon with the develop- ment of a coastal low as a series of embedded short-waves (via the increasingly active southern stream jet) approach from the W/SW. A weak/stalled frontal boundary just to our north could add a little more color to this pallet...but one of the main points of interest with most of these 00Z global runs have been PWAT progs of near 2" Weds/Thurs as most of the other features remain in place. So while we are still a ways away (Days 5-7), trends are pointing to a very wet period next week. A Bear Watch may be needed. 41 MARINE... Warm southwesterly flow today will be increasing and have hoisted a SCEC - though by mid afternoon it gets borderline and may warrant an SCA. The cold front should push off the coast tonight with a well stacked northwest flow aloft early Friday morning. SCA conditions look fairly likely tonight and the mid-morning update will likely include the SCA for tonight. Winds remain stout through Friday as the 850 front sweeps through. Winds relax on Saturday with high pressure over the region then on Sunday the transition takes place with warm and increasingly moist south and southeasterly flow late Monday through Tuesday feeding into the next system. A long period of moderate to strong onshore flow early to mid week is going to bring more SCA conditions and possibly sea fog. Tide levels near normal this morning should fall below normal tonight and with the low tide cycle Friday afternoon expect low water conditions that should continue through the Saturday afternoon low tide cycle. 45 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 65 34 55 31 57 / 0 0 0 0 0 Houston (IAH) 70 41 58 34 58 / 0 0 0 0 0 Galveston (GLS) 68 46 58 42 58 / 0 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...99 Aviation/Marine...99
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.